New Jersey, 2007

Heavy Rain in New Jersey, August 10, 2007

August 10, 2007 · NWS PHI · 1 event in 1 county or zone

A tree snapped about 20 feet above the ground and onto a two-styory Parsippany home. The recent rainy weather and the rotted center of the tree contributed to it falling.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A tree snapped about 20 feet above the ground and onto a two-styory Parsippany home. The recent rainy weather and the rotted center of the tree contributed to it falling. The tree fell through the attic and upstairs master bedroom before it stopped on the first floor. The storm total from Chatham for the 10th was 2.22 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 10, 2:38 AM EST, 22 minutes earlier.

Area forecast discussion, Aug 10, 2:38 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT FRI AUG 10 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND FRONTAL SYSTEM ACROSS THE AREA TODAY
WILL KEEP OCCASIONAL RAINS AND SCATTERED THUNDERSTORMS ACROSS OUR
REGION. THE GREATEST CHANCE FOR THUNDERSTORMS WILL OCCUR ACROSS
THE DELMARVA AND SOUTHERN NEW JERSEY. ONCE THE FRONT MOVES AWAY
TONIGHT...HIGH PRESSURE WILL THEN BUILD IN FOR THE WEEKEND AND
BRING IN SOME DRIER AND SOMEWHAT COOLER AIR. A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTHWEST ON SUNDAY NIGHT AND SHOULD
MOVE THROUGH ON MONDAY. ANOTHER COLD FRONT IS FORECAST TO MOVE
THROUGH THE REGION ON THURSDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 00Z GFS MODEL WAS CHOSEN FOR THIS FORECAST AS IT SEEMS TO HAVE
DONE WELL AT PORTRAYING THE WEATHER THU NIGHT AND EARLY THIS
MORNING. LOW PRESSURE ACROSS PENNSYLVANIA WILL STRENGTHEN A BIT
AND DROP SE TOWARDS KPHL BY 12Z FRI. IT WILL THEN DROP FURTHER SE
OFF DE AND THEN OFF THE COAST TONIGHT. A FRONTAL SYSTEM WILL
STRENGTHEN AS THE LOW MOVES BY. THE AMPLE MOISTURE IN PLACE AND
INCREASING FG AT H8 WILL CAUSE SOME LOCALLY HEAVY RAINS TO DEVELOP
TO THE NORTH THIS MORNING. THE EXACT AREAS ARE TOUGH TO
PINPOINT...BUT THE POSSIBILITY THAT IT MAY OCCUR OVER THE SAME
AREAS THE HAD RAINS WED LEAD ME TO LEAVE THE FLASH FLOOD WATCH UP
FOR THE NORTHERN AREAS. THE TEMPERATURES UP NORTH WILL NOT RISE
MUCH TODAY AS A NE WIND WILL INCREASE OVER THE AREA AND THE WINDS
OFF THE OCEAN WILL KEEP FREQUENT SHOWERS AND CLOUDS IN FOR MUCH OF
THE DAY.

TO THE SOUTH...THE DELMARVA AND SRN NJ WILL BE ON THE SOUTH SIDE
OF THE DEVELOPING FRONT AND SOME BREAKS IN THE CLOUDS MAY OCCUR
THIS MORNING THEREBY ALLOWING HEATING AND TEMPERATURES WELL INTO
THE 80S OR PERHAPS LOW 90S. ONCE THE FRONT CROSSES THE REGION
THUNDERSTORMS COULD DEVELOP AND THE POSSIBILITY OF SOME SEVERE
STORMS EXIST AS THE CAPES WILL BE AROUND 2000 J/KG ACCORDING TO
THE GFS BUFKIT PROFILES. THE SPC DAY1 DISCUSSION MENTIONS THE
POSSIBILITY OF SOME DOWN-BURSTS WITH THE THUNDERSTORMS.

THE AREAS IN BETWEEN...INCLUDING PHILADELPHIA AND CENTRAL NJ WILL
PROBABLY HAVE SOME STEADY RAINS THIS MORNING AND THEN MORE OF A
SCATTERED SHOWER OR PERHAPS A THUNDERSTORMS FOR THE AFTERNOON.
TEMPERATURES ACROSS THE CENTRAL AREAS WILL BE IN THE LOW 80S WITH
THE AMPLE CLOUDS AND STRENGTHENING NE WIND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
IMPROVING CONDITIONS EXPECTED IN THE SHORT TERM AND THE SYSTEM
FROM THE NEAR TERM WILL BE MOVING OFF THE COAST. SOME SCATTERED
SHOWERS WILL LINGER OVER THE REGION THROUGH ABOUT MIDNIGHT AS ONCE
LAST VORT MAX MOVES ACROSS THE AREA. THE POPS WERE REDUCED BELOW
15 PCT FOR SATURDAY AND THROUGH SUNDAY AS A HIGH BUILD IN FROM THE
NW AND DRIER AIR WILL SETTLE ACROSS THE AREA. THE MAINLY CLEAR
NIGHT SATURDAY WILL CREATE SOME GOOD RADIATIONAL COOLING AND
TEMPERATURES WILL BE IN THE 50S AND LOW 60S IN MANY AREAS. A GOOD
TIME TO OPEN THOSE WINDOWS ONCE AGAIN AFTER ALL THE HEAT AND
HUMIDITY OF LATE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE OVER THE AREA WILL BE PUSHED ASIDE AS A COLD FRONT
APPROACHES FROM THE NORTHWEST ON SUNDAY. THIS FRONT SHOULD MOVE
THROUGH EARLY MONDAY MORNING AND IT WILL BE FOLLOWED BY A WEAK HIGH
PRESSURE SYSTEM FOR TUESDAY. ANOTHER FRONT APPROACHES THE REGION
ON WEDNESDAY AND SHOULD MOVE THROUGH BY THURSDAY. TEMPS WARM UP
AGAIN WITH UPPER 80S TO LOW 90S IN MOST AREAS.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
ALTHOUGH SOME TAF SITES START OUT WITH VFR CONDITIONS AT 06Z, MOST
SITES HAVE SEEN THE CIGS DROP TO 6-9 HUNDRED FT. THE CIGS WILL BE
VARIABLE FOR A FEW HRS WITH SOME IMPROVEMENT WHEN SHOWERS ARE NOT
NEARBY, BUT EXPECT LOWER CIGS AROUND ANY SHOWERS. VSBYS WERE
GENERALLY VFR, BUT THE VSBY WILL ALSO LOWER SOME THIS MORNING WITH
INCREASED SHOWER ACTIVITY TO 3-5 MI. OF COURSE, IN ANY HEAVY SHOWERS
OR TSTMS, THE CIGS AND VSBYS COULD DROP TO IFR. ALTHOUGH TSTMS WERE
NOT OBSERVED, SCATTERED TSTMS SHOULD DEVELOP 08-12Z AND HAVE
INDICATED THE INSTABILITY AND THREAT WITH CB IN THE FCST SINCE ANY
TSTMS THAT DO AFFECT THE TAFS SHOULD BE BRIEF.

AS LOW PRESSURE MOVES SE ACROSS THE REGION TODAY, THE FLOW WILL
BECOME NE AROUND 10 KTS WITH THE ABE/RDG THE FIRST SITES AFFECTED.
THEN AROUND MIDDAY THE WINDS SHOULD SHIFT AT PHL/PNE/TTN/ILG AND
FINALLY AT ACY/MIV DURING THE AFTERNOON. THIS NE FLOW WILL BRING IN
DRIER AIR AND ALLOW CIGS TO IMPROVE TO 2-3 THSD FT AFTER THE WIND
SHIFTS AND THEN TO 3-5 THSD FT A FEW HRS LATER. VSBYS WILL ALSO
GRADUALLY IMPROVE TO VFR.

TONIGHT, VFR CONDITIONS SHOULD COVER ALL TAF SITES, WITH CIGS
CONTINUE TO IMPROVE.

LONGER RANGE, THERE IS A SLIGHT CHANCE OF SHOWERS OR TSTMS SUNDAY
NIGHT AND MONDAY.

&&

.MARINE...
THE PREVIOUSLY ISSUED SMALL CRAFT ADVISORY WILL BE CONTINUED WITH
THIS FCST. CONDITIONS LOOK TO INCREASE TO SMALL CRAFT ADVISORY
TERRITORY LATER TODAY AND TONIGHT AS WINDS BECOME NE AND WAVES ALONG
THE COAST BUILD TO 5 FT AS SUPPORTED BY WAVEWATCH. THE NE FLOW WILL
DIMINISH LATE SATURDAY AS THE GRADIENT RELAXES AND SEAS SHOULD COME
DOWN BELOW 5 FT SAT NIGHT. FOR SUNDAY THROUGH TUESDAY, SCA
CONDITIONS ARE NOT ANTICIPATED.

&&

.HYDROLOGY...
THE 00Z SUITE OF MODELS CONTINUE TO INDICATE THAT HEAVY RAINS MAY
DEVELOP ACROSS THE SOUTHERN POCONOS AND NORTHERN NEW JERSEY
SHORTLY AND PERSIST INTO THE MORNING. THIS AGREES WITH THE
PREVIOUS MODEL RUNS AND BOLSTERS CONFIDENCE THAT THIS MAY SOON
DEVELOP. WE WILL CONTINUE WITH THE FLASH FLOOD WATCH AS ISSUED BY
THE PREVIOUS FORECASTER AND INCLUDE THE HEAVY AT TIMES WORDING
WITH THE MORNING ZONES.

&&

.TIDES/COASTAL FLOODING...
WE ARE APPROACHING A NEW MOON WHICH OCCURS ON SUNDAY. THIS MEANS
HIGHER ASTRONOMICAL TIDES AROUND THE TIMES OF HIGH TIDE. WE ARE ALSO
GOING TO HAVE SOME NE FLOW DEVELOPING LATER TODAY AND FCST TIDAL
DEPARTURE MEANS SOME MINOR TIDAL FLOODING AROUND HIGH TIDE THIS
EVENING ALONG THE NJ COAST AND NEARBY INLAND AREAS AS TIDAL
DEPARTURES WILL BE 1 TO 1.5 FT ABOVE. THE NE WINDS DONT AFFECT
DELAWARE AS LONG SO TIDAL DEPARTURES ARE NOT EXPECTED TO BE HIGH
ENOUGH FOR MINOR FLOODING THERE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ054-055-
     061-062.
NJ...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NJZ001-
     007>010.
     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 9 PM EDT
     THIS EVENING FOR NJZ012>014-020-022>027.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT
     SATURDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EDT
     SATURDAY FOR ANZ450-451.

&&

SYNOPSIS...PO
NEAR TERM...PO
SHORT TERM...PO
LONG TERM...VM
AVIATION...RNS
MARINE...RNS
HYDROLOGY...PO
TIDES/COASTAL FLOODING...RNS
Hazardous weather outlook, Aug 9, 3:41 PM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT THU AUG 9 2007

NJZ001-007>010-PAZ054-055-061-062-102045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH-
NORTHAMPTON-
441 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS TONIGHT MAY BE ACCOMPANIED BY
DOWNPOURS...FREQUENT LIGHTNING AND LOCALLY GUSTY WINDS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ON FRIDAY MAY BE ACCOMPANIED BY
DOWNPOURS...FREQUENT LIGHTNING AND LOCALLY GUSTY WINDS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-067>071-102045-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
441 PM EDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS TONIGHT MAY BE ACCOMPANIED BY
DOWNPOURS...FREQUENT LIGHTNING AND LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ON FRIDAY MAY BE ACCOMPANIED BY
DOWNPOURS...FREQUENT LIGHTNING AND LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-102045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
441 PM EDT THU AUG 9 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 6 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-102045-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
441 PM EDT THU AUG 9 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 PM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-102045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
441 PM EDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KRUZDLO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Morris

When
August 10, 3:00 AM EST to 7:00 AM EST
Where
Morris County, Parsippany
Property damage
$100,000
Reported by
Newspaper
Coordinates
40.850, -74.420

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55158.